Research overview
The text below is the source article’s original abstract under a verified reuse license. cc by
Amantadine, which is known for its antiviral activity, is presently used as therapy for Parkinson's disease. Adverse effects, such as cardiac arrhythmias, have been described in patients after ingestion of amantadine. Here, we present a patient who suffered a cardiac arrest following ingestion of a low dose of amantadine. A 71-year-old man was admitted to the emergency department for a witnessed cardiac arrest. He had developed an upper respiratory tract infection the preceding week and was prescribed 100 mg of amantadine. Within half an hour of taking the first dose, the patient collapsed. He was found to be in asystole by emergency medical services, and advanced cardiac life support protocols were initiated, including cardiopulmonary resuscitation and intubation for airway protection. However, he sustained multiple recurrences of cardiac arrest, and despite all resuscitation efforts, the patient expired.
Scientific assessment
Research question
Assess the question within the original study’s scope.
Methods & sample
Check the source article for study design and sample details.
Key findings
An editorially approved findings summary is not yet published for this record.
Limitations
Generalizability, bias and clinical meaning require separate assessment.
Methods, samples and clinical conclusions are not inferred from bibliographic metadata.